Aa
A
A
Close
Avatar universal
POTS syndrome and autonomic neuropathy
Hi, I am a 21 year old man and I've had POTS syndrome since I was about 15 years old. No one could properly diagnose me until i went to the mayo clinic and underwent a barrage of medical tests. It has gotten progressively better throughout my adolescence as I have done a lot to help myself but recently I have been experiencing a new symptom that feels like it has completely destroyed my brain. I am hypoglycemic because of the illness and allergic to a large number of foods. When I eat something I'm allergic to, it's impossible not to because i'm allergic to everything, my face swells up and I become itchy and irritable and the illness is worse in general. But lately when I go through these periods I get these terrible burning, tingling and searing headaches mostly in the back of my brain. They always happen at night and when I wake up the next morning my head feels burnt throughout most of the day and I am generally out of it and "hungover". The first of these headaches happened in the beginning of january. Since then they have just gotten worse and worse and I have noticed a SEVERE drop in my overall intelligence. I am a successful music producer and screenplay writer but lately I can barely write an intelligible sentence and it takes me much longer to do so. Also, I can't compose music anymore and I can't hear it like I used to and I never have it in my head anymore. Basically I have lost everything that has made me what I am. Does this sound like autonomic neuropathy to you I am worried that's what it is as POTS is a dysfunction of the autonomic nervous syndrome. Is the damage to the brain permanent if it is? Please let me know I am literally losing my mind. thanks
Cancel
1 Answers
Page 1 of 1
Avatar universal
Hi, autonomic neuropathy is related with loss of control of blood vessels relaxation and constriction during different postures. The kind of symptoms you are having is not suggestive of autonomic neuropathy but is suggestive of neuralgia i.e irritation or inflammation of nerves which has nothing to do with intelligence.

Consult your treating doctor, may be you need drugs like gabapentin,amitryptline etc to take care of burning pains due to neuralgia
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Neurology Community Resources